Hail, Gallia
- When
- June 15, 1:38 PM EST
- Where
- Gallia County, 3 mi E of Vinton
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.970, -82.274
Golf ball size hail damaged a few vehicles.
Clusters of showers and thunderstorms moved east in the hot and humid environment. Most storms had brief downpours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Clusters of showers and thunderstorms moved east in the hot and humid environment. Most storms had brief downpours. One storm briefly had large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 15, 1:32 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 232 PM EDT MON JUN 15 2015 .SYNOPSIS... WARM AND HUMID CONDITIONS CONTINUE. FRONTAL BOUNDARY DIPS SOUTH INTO OUR AREA TONIGHT AND TUESDAY. && .NEAR TERM /THROUGH TUESDAY/... WILL GET SOME MOVEMENT OF THE FRONTAL BOUNDARY AS IT DIPS TO THE SOUTH INTO NORTHERN WEST VIRGINIA AND SOUTHERN OHIO. THIS FOCUSING MECHANISM WARRANTS THE POPS INTO THE OVERNIGHT FOR THE NORTHERN HALF OF THE CWA. SEEING THE POSSIBILITY OF ANOTHER CONVECTIVE WAVE TRAIN SETTING UP AGAIN TONIGHT. UPPER LEVEL DISTURBANCES RIDING ALONG THE PERIPHERY OF THE RIDGE ALOFT WILL SETTLE INTO A CONCISE WEST/EAST BAND...SHIFTING SLIGHTLY FURTHER TO THE SOUTH FOR TUESDAY. OTHER THAN THE DIFFERENCE IN THE LOCATION OF THE FOCUS FOR INITIATION...PATTERN LARGELY REMAINS THE SAME IN A DEEP SUMMER TYPE PATTERN. HIGH PRECIPITABLE WATER VALUES WILL RULE WITH HIGH FREEZING LEVELS. SPC HAS BACKED OFF THE SLIGHT RISK FOR TUESDAY AND WILL LIE IN THE MARGINAL AREA BLAMING THE WEAK UPDRAFT POTENTIAL FROM THE MOIST ADIABATIC FORECAST SOUNDINGS. INCREASED CONVECTION TUESDAY WILL ALLOW FOR A SLIGHTLY COOLER DAY...ESPECIALLY FOR THE NORTHERN TWO THIRDS OF THE CWA. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AN ACTIVE SHORT TERM ON TAP WITH A BUILDING WATER ISSUE ACROSS SE OH AND N WV. TUES LOOKS TO BE AN ACTIVE DAY AS A DAMPENING S/W TROF ATTEMPTS TO BEAT BACK THE UPPER RIDGE ENOUGH TO ALLOW A COLD FRONT TO SAG INTO THE CWA. AS A RESULT WILL CONTINUE THE LIKELY POPS FROM PREVIOUS FCST CENTERED OVER SE OH AND N HALF OF WV...PRIMED DURING MAX HEATING HRS. SOME STRONG TO SVR STORMS NOT OUT OF THE QUESTION AS SPC HAS PLACED AREAS N OF I64 IN SLIGHT RISK. THE BAROCLINIC ZONE WILL TRY TO MAKE IT DOWN TO US 50 CORRIDOR BEFORE BECOMING NEARLY STATIONARY BY TUES NIGHT. WILL HAVE TO WATCH FOR FLOODING ISSUES ACROSS SE OH AND N WV LOWLANDS TUESDAY GIVEN HIGH PWATS AND POTENTIAL FOR TRAINING ALONG THE SAGGING FRONT. SOME OF THE UPPER LEVEL SUPPORT BEGINS TO WANE TUES NIGHT SO THINK THE OVERALL AREAL COVERAGE OF CONVECTION WILL FOLLOW SUITE AND TEND TO FOCUS JUST ON THE BOUNDARY. MODELS BEGIN TO DIVERGE HEADING INTO WED WITH HOW THE SYNOPTIC PATTERN PLAYS OUT. THE MORE AMPLIFIED NAM TAKES A STOUT S/W TROF OUT OF THE S PLAINS WHICH ALLOWS THE RIDGE TO BUILD BACK N AND THE FRONTAL BOUNDARY TO HEAD BACK N AS WELL AND WASH OUT. THE GLOBAL MODELS ARE MUCH MORE TAME WITH THIS DISTURBANCE AND HOLD DOWN THE RIDGE...ALLOWING THE FRONTAL BOUNDARY TO REMAIN DRAPED OVER N PORTIONS OF THE CWA. WILL TRY TO PLAY A MIDDLE ROAD SOLUTION WHICH SEEMS TO BETTER REFLECT THE NEW EURO SOLUTION. THIS ALLOWS FOR MORE STORMS OVER SE OH AND N WV WITH LOWER CHANCES S OF I64 CORRIDOR. THINGS TRY TO QUIET SOME WED NIGHT BUT WITH THE FRONT STILL AROUND...KEPT SOME HIGHER POPS IN OVER SE OH AND N WV. THU APPEARS TO BE AN ACTIVE DAY WAS WELL AT LEAST FOR SE OH WITH THE LINGERING BOUNDARY AND CONTINUED DEEP MOISTURE ADVECTION ROUNDING THE TOP OF THE A BEATEN DOWN RIDGE. TEMPERATURES CLOSE TO MET/SREF/PREVIOUS WITH THE MAV LOOKING A BIT TOO LOW. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... WE HAVE LOST THE GFS SOLUTION SHOWING A BREAK IN THE WEATHER FRI INTO SAT. WHILE A LARGE NRN STREAM UPPER LEVEL TROUGH STILL CROSSES ERN CANADA THU INTO THU NT...IT DOES NOT DIG AS FAR S AS PREVIOUSLY PROGGED...AND THE COLD FRONT AND CANADIAN HIGH DO NOT GET AS FAR S EITHER...SO THE FCST AREA STAYS IN THE SOUP. IT DOES STILL SHOW A WEAK UPPER LEVEL TROUGH OVER THE DEEP S LIFTING OUT AND REACHING THE FCST AREA THU...SO THIS STILL LOOKS TO BE THE MOST ACTIVE DAY. STILL TRIED TO STAY AWAY FROM WPC CAT POPS. BUT HAVE LIKELY MUCH OF THE DAY. THE ECMWF HOLDS THAT S/W TROUGH BACK UNTIL FRI NT/SAT. OTHERWISE THE MODELS BASICALLY SHOW A CONTINUATION OF THE GENERAL PATTERN. THE UPPER LEVEL HIGH SLOWLY EASES OFF THE SE COAST...WHICH ALLOWS THE BOTTOM OF THE WESTERLIES TO SAG A BIT FARTHER SWD...INTO THE FCST AREA...NEXT WEEKEND. LITTLE CHANGES NEED TO TEMPERATURES WHICH ARE MOSTLY A BLEND OF PREVIOUS...WPC AND THE MEX. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... WARM AND HUMID CONDITIONS SET THE STAGE FOR AN ACTIVE AFTERNOON IN TERMS OF CONVECTIVE POTENTIAL ACROSS THE TERMINALS TODAY INTO TONIGHT. TIMING BEYOND WHAT IS IMMEDIATELY OCCURRING AND PROJECTING THE ARRIVAL TIME IS TRICKY...SO HAVE USED VCTS QUITE A BIT CONSIDERING THE EXPECTED NEW DEVELOPMENT THROUGH 00Z TUESDAY. ALSO HAVE KEPT CONDITIONS MVFR...ALTHOUGH IFR HITS AND MISSES ARE LIKELY BASED ON FLUCTUATIONS IN THE VISIBILITIES IN STORMS. FOG WILL BE DIFFICULT TO COME BY TONIGHT WITH EXPECTED CLOUD COVER. ONLY TAKE EKN DOWN TO IFR. MORE CONVECTION EXPECTED TUESDAY AS THE PATTERN DOES NOT CHANGE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: DUE TO THE SCATTERED NATURE OF CONVECTION...EXACT TIMING AND INTENSITY IS NOT INCLUDED IN THE TAFS. AMENDMENTS LIKELY. .AFTER 18Z TUESDAY... BRIEF IFR CONDITIONS POSSIBLE IN THUNDERSTORMS THROUGH THE PERIOD. TIMING AND INTENSITY OF MORNING FOG WILL DEPENDS OF LOCATIONS THAT GET RAIN AND CAN CLEAR OUT AT NIGHT. && WV...NONE. OH...NONE. KY...NONE. VA...NONE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...30/26 NEAR TERM...FB/RPY/26 SHORT TERM...30 LONG TERM...JSH/TRM AVIATION...26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1151 AM EDT MON JUN 15 2015 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>037- 161600- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS- 1151 AM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ROUNDS OF THUNDERSTORMS...PARTICULARLY TUESDAY AFTERNOON THROUGH THURSDAY NIGHT OR EVEN FRIDAY COULD CREATE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-038>040-046- 047-161600- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 1151 AM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ARE POSSIBLE AGAIN ON TUESDAY. IN ADDITION...ROUNDS OF THUNDERSTORMS...PARTICULARLY TUESDAY THROUGH THURSDAY NIGHT OR EVEN FRIDAY COULD CREATE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 AM EDT MON JUN 15 2015
OHZ067-075-076-WVZ009-151515-
MORGAN-WASHINGTON-ATHENS-WOOD-
1042 AM EDT MON JUN 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORGAN...
SOUTHWESTERN WASHINGTON...CENTRAL ATHENS AND NORTHWESTERN WOOD
COUNTIES...
AT 1042 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF SHAWNEE TO NEAR GLOUSTER TO NEAR
NELSONVILLE...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...ATHENS...MARIETTA...BELPRE...GLOUSTER...CHESTERHILL...
VIENNA...WILLIAMSTOWN...BOAZ...WASHINGTON...LUBECK...CHAUNCEY...NORTH
HILLS...STOCKPORT...JACKSONVILLE...TRIMBLE...AMESVILLE...STROUD RUN
STATE PARK...BARTLETT AND BLENNERHASSETT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3946 8138 3930 8147 3918 8161 3936 8226
3945 8213 3955 8210 3955 8204 3962 8203
TIME...MOT...LOC 1442Z 284DEG 31KT 3956 8206 3946 8209 3938 8219
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EDT MON JUN 15 2015
OHZ085-086-WVZ007-151930-
MEIGS-GALLIA-MASON-
225 PM EDT MON JUN 15 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEIGS...NORTHEASTERN
GALLIA AND NORTHWESTERN MASON COUNTIES...
AT 223 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF RIO
GRANDE...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...POMEROY...RIO GRANDE...RACINE...
RUTLAND...NEW HAVEN...MASON...MIDDLEPORT...SYRACUSE...HARTFORD
CITY...HENDERSON...VINTON...CHESHIRE...ADAMSVILLE...GALLOPOLIS
FERRY...DEXTER...LETART...SALEM CENTER AND KYGER.
LAT...LON 3903 8244 3903 8232 3910 8231 3902 8179
3872 8213 3892 8245
TIME...MOT...LOC 1823Z 299DEG 20KT 3901 8240
08The Charleston,WV radar (KRLX), 88 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
1 hail. Local standard time, as filed.
Golf ball size hail damaged a few vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571246.